Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2006, 4:54 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 4:54 PM MST (23:54 UTC)
- Expired
- Jul 13, 2006, 5:33 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 132355 SVRTWC AZC003-140045- /O.NEW.KTWC.SV.W.0046.060713T2354Z-060714T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 454 PM MST THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 545 PM MST * AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUACHUCA CITY...OR ABOUT 10 MILES NORTH OF SIERRA VISTA...AND MOVING SOUTHWEST AT 5 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUACHUCA CITY BY 515 PM MST NEAR SIERRA VISTA BY 540 PM MST THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3200 11016 3198 11044 3142 11045 3144 11008 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 140019 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 517 PM MST THU JUL 13 2006 AZC003-140045- /O.CON.KTWC.SV.W.0046.000000T0000Z-060714T0045Z/ COCHISE AZ- 517 PM MST THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHETSTONE...OR ABOUT 13 MILES NORTHWEST OF SIERRA VISTA...MOVING SOUTHWEST AT 5 MPH. THE SOUTHERN END OF THE STORM HAS WEAKENED AND THE WARNING NO LONGER INCLUDES SIERRA VISTA. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF HUACHUCA CITY BY 535 PM MST LAT...LON 3189 11020 3186 11044 3159 11045 3163 11017 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 140033 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 532 PM MST THU JUL 13 2006 AZC003-140042- /O.CAN.KTWC.SV.W.0046.000000T0000Z-060714T0045Z/ COCHISE AZ- 532 PM MST THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY IS CANCELLED... THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AND MOVED WEST INTO SANTA CRUZ COUNTY. LAT...LON 3189 11020 3186 11044 3159 11045 3163 11017 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:30 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST THU JUL 13 2006 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL PROVIDE HOT TEMPERATURES TODAY AND TOMORROW. THERE IS ENOUGH MOISTURE FOR SCATTERED MAINLY MOUNTAIN THUNDERSTORMS AS WELL. EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY AS THE HIGH MOVES NORTH. && .DISCUSSION...12Z KTUS SOUNDING SHOWED PRECIPITABLE WATER UP TO 1.5 INCHES AND MORNING SURFACE DEWPTS RUNNING IN THE 50S TO NEAR 60. THIS HAS HELD BETTER THAN EXPECTED FOR THE AFTERNOON WITH MOST LOCATIONS IN THE LOWER TO MIDDLE 50S. THE MOST SIGNIFICANT INHIBITION TO CONVECTION HAS BEEN RELATIVELY WARM MID LEVEL TEMPERATURES...BUT THIS IS CHANGING OVER THE NEXT 48 HRS AS THE HIGH MOVES OFF AND MID LEVELS COOL A COUPLE OF DEGREES. WE HAVE SEEN EXPECTED MOUNTAIN THUNDERSTORM DEVELOPMENT WITH STRUGGLES TO GET OFF THE HIGHER TERRAIN...BUT THAT COULD CHANGE WITH VIGOROUS OUTFLOWS LATER THIS AFTERNOON AND EVENING. OVERALL STILL EXPECTING A MORE PERSISTENT MOISTURE INCREASE AS THE FLOW BECOMES MORE FAVORABLE AND WE SEE SOME MID LEVEL COOLING WITH THE HIGH CENTER RECONSOLIDATING TO OUR NORTH OVER THE NEXT 2 TO 3 DAYS. THIS COULD FURTHER BE ENHANCED BY A NICE EASTERLY WAVE LINING UP TO COME ACROSS NORTHERN MEXICO EARLY IN THE NEW WEEK. AN INCREASING CONVECTIVE TREND OVER THE NEXT 48 TO 72 HOURS...BACK TO NEAR NORMAL LEVELS OR EVEN A LITTLE BETTER TO START THE NEW WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jul 13, 4:58 PM MST | Flash Flood Warning | TWC | Cochise | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.